Existence and shape of the least energy solution of a fractional Laplacian

  • Sanjiban SantraEmail author


We discuss the asymptotic behavior of the least energy solution of a half-Laplacian operator with supercritical exponents on an interval. This extends the results obtained by Ren–Wei (Trans Am Math Soc 343(2):749–763, 1994) to the fractional Laplacian case.

Mathematics Subject Classification

Primary 34A08 34A12 34K25 



The author is very grateful to the unknown referee for the valuable comments and suggestion which helped in improving the presentation of the paper. Part of the paper was written when the author was visiting Universidade de Aveiro. He would like to the thank the Department of Mathematics for its support and warm hospitality.


  1. 1.
    Adimurthi, Grossi, M.: Asymptotic estimates for a two-dimensional problem with polynomial nonlinearity. Proc. Am. Math. Soc. 132(4), 1013–1019 (2004)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bass, R.F., Cranston, M.: Exit times for symmetric stable processes in \({\mathbb{R}}^N\). Ann. Probab. 11(3), 578–588 (1983)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bogdan, K., Byczkowski, T., Nowak, A.: Gradient estimates for harmonic and \(q\)-harmonic functions of symmetric stable processes. Ill. J. Math. 46(2), 541–556 (2002)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Bogdan, K., Byczkowski, T.: Potential theory of Schrödinger operator based on fractional Laplacian. Probab. Math. Stat. 20(2), 293–335 (2000)zbMATHGoogle Scholar
  5. 5.
    Ben Ayed, M., El Mehdi, M., Grossi, M.: Asymptotic behavior of least energy solutions of a biharmonic equation in dimension four. Indiana Univ. Math. J. 55(5), 1723–1749 (2006)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Blumenthal, R.M., Getoor, R., Ray, R.: On the distribution of first hits for the symmetric stable processes. Trans. Am. Math. Soc. 99, 540–554 (1961)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Bucur, C., Valdinoci, E.: Nonlocal diffusion and applications. In: Lecture Notes of the Unione Matematica Italiana. Springer (2016)Google Scholar
  8. 8.
    Bisci, G., Radulescu, V., Servadei, R.: Variational Methods for Nonlocal Fractional Problems, Encyclopedia of Mathematics and Its Applications. Cambridge University Press, Cambridge (2016)CrossRefGoogle Scholar
  9. 9.
    Da Lio, F., Martinazzi, L., Rivière, T.: Blow-up analysis of a nonlocal Liouville-type equation. Anal. PDE 8(7), 1757–1805 (2015)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Demengel, F., Demengel, G.: Functional Spaces for the Theory of Elliptic Partial Differential Equations, vol. 110, pp. 179–228. Birkhauser, Basel (2012)zbMATHGoogle Scholar
  11. 11.
    Di Nezza, E., Palatucci, G., Valdinoci, E.: Hitchhiker’s guide to the fractional Sobolev spaces. Bull. Sci. Math. 136(5), 521–573 (2012)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Frank, R.L., Seiringer, R.: Non-linear ground state representations and sharp Hardy inequalities. J. Funct. Anal. 255(12), 3407–3430 (2008)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Fernández-Real, X., Ros-Oton, X.: Boundary regularity for the fractional heat equation. Rev. R. Acad. Cienc. Exactas Fis. Nat. Ser. A Math. 110(1), 49–64 (2016)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Han, Z.C.: Asymptotic approach to singular solutions for nonlinear elliptic equations involving critical Sobolev exponent. A.I.H.P. 8(2), 159–174 (1991)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Martinazzi, L.: Fractional Adams–Moser–Trudinger type inequalities. Nonlinear Anal. 127, 263–275 (2015)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Mosconi, S., Squassina, M.: Nonlocal problems at nearly critical growth. Nonlinear Anal. 136, 84–1015 (2016)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Parini, E., Ruf, B.: On the Moser–Trudinger inequality in fractional Sobolev–Slobodeckij spaces. Rend. Linci Mat. Appl. 29, 315–319 (2018)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Paul, S., Santra, S.: On the ground state solution of a fractional Schrödinger equation. Preprint (2018)Google Scholar
  19. 19.
    Ren, X., Wei, J.: On a two-dimensional elliptic problem with large exponent in nonlinearity. Trans. Am. Math. Soc. 343(2), 749–763 (1994)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Ren, X., Wei, J.: Single-point condensation and least-energy solutions. Proc. Am. Math. Soc. 124(1), 111–120 (1996)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Ros-Oton, X., Serra, J.: The Pohozaev identity for the fractional Laplacian. Arch. Ration. Mech. Anal. 213(2), 587–628 (2014)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Ros-Oton, X., Serra, J.: The Dirichlet problem for the fractional Laplacian: regularity up to the boundary. J. Math. Pures Appl. (9) 101(3), 275–302 (2014)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Servadei, R., Valdinoci, E.: Variational methods for non-local operators of elliptic type. Discrete Contin. Dyn. Syst. 33(5), 2105–2137 (2013)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Servadei, R., Valdinoci, E.: Mountain pass solutions for non-local elliptic operators. J. Math. Anal. Appl. 389, 887–898 (2012)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Takahashi, F.: Single-point condensation phenomena for a four-dimensional biharmonic Ren–Wei problem. Calc. Var. Partial Differ. Equ. 29(4), 509–520 (2007)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of Basic MathematicsCentro de Investigacióne en MathematicásGuanajuatoMexico

Personalised recommendations